STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 STRAIGHT 2 TIP 150CM; CATHETER, PERCUTANEOUS
Back to Search Results |
| Catalog Number |
M0031681890 |
| Medical Device Problem Code |
Peeled/Delaminated (1454)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/05/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during the middle cerebral arteries (mca) aneurysm procedure, after the access was established, the physician selected guidewire and subject microcatheter for delivery to the target site.Upon reaching the lesion site, the physician found that the guidewire was stuck inside the subject microcatheter.The physician gently withdrew both the microcatheter and the guidewire together out of the body for inspection.When withdrawing the guidewire from the subject microcatheter on the operating table, it was found that the inner coating of the microcatheter had peeled off.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
Event or Problem Description
Additional Manufacturer Narrative
D9.Product available to stryker: updated.D9.Returned to manufacturer on: updated.H3.Device evaluated by mfg: updated.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the subject microcatheter shaft was seen to be damaged.The subject microcatheter tip was seen to be damaged.The device was cut at 7cm to release what appeared to be polytetrafluoroethylene (ptfe) inner lining.For functional inspection, the subject microcatheter failed to flush so it was soaked in warm water for approximately 2 minutes.The device could still not be flushed to an attempt to advance a 0.0158 mandrel got stuck approximately 5 cm from the hub.The mandrel was then advanced proximally where it got jammed again in the same location.The catheter shaft was cut roughly 7 cm from the hub and what appeared to be ptfe inner lining was advanced out.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.It was reported that upon reaching the lesion site, the physician found that the guidewire was stuck inside the subject microcatheter.The physician gently withdrew both the microcatheter and the guidewire together out of the body for inspection.When withdrawing the guidewire from the microcatheter on the operating table, it was found that the inner coating of the microcatheter had peeled off.During analysis, the subject catheter shaft was seen to be damaged.The microcatheter tip was seen to be damaged.The device was cut at 7cm to release what appeared to be ptfe inner lining.The catheter failed to flush so it was soaked in warm water for approximately 2 minutes.The device could still not be flushed to an attempted to advance a 0.0158 mandrel got stuck approximately 5cm from the hub.The mandrel was then advanced proximally where it got jammed again in the same location.The catheter shaft as cut roughly 7 cm from the hub and what appeared to be ptfe inner lining was advanced out.Based on a review of all available information and the analysis of the returned device it is probable that the damage to the microcatheter and ptfe inner layer damage occurred when the resistance was felt advancing the guidewire.An assignable cause of procedural factors will be assigned to the reported and analyzed 'catheter ptfe inner lining peeling' and 'catheter jammed' and the analysed 'catheter shaft damaged' and 'catheter tip damaged' as these issues are associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.